Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 335, NWS Springfield, MO

November 27, 2005Jasper County, McDonald County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 27, 2005, 5:40 PM CST for Jasper County, McDonald County, Newton County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2005, 5:40 PM CST (23:40 UTC)
Expired
Nov 27, 2005, 6:30 PM CST
In force
50 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Jasper County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 6:05 PM CSTTSTM WND DMGNeosho, MOSEVERE THUNDERSTORM WIND GUSTS CAUSED EXTENSIVE DAMAGE ACROSS NEOSHO COUNTY. 2 BARNS WERE DESTROYED, TWO AIRLINE HANGERS WERE DESTROYED, A ROOF WAS BLOWN OFF OF A MOBILE HOME IN SAGANAW, A SHED WAS DESTROYED AND BLOWN ON TO HIGHWAY 71, AND NUMEROUS TREES WERE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 27, 12:36 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 272340
SVRSGF
MOC097-119-145-280030-
/O.NEW.KSGF.SV.W.0335.051127T2340Z-051128T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONALD COUNTY IN MISSOURI.
  NEWTON COUNTY IN MISSOURI.
  JASPER COUNTY IN MISSOURI.

* UNTIL 630 PM CST.

* AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  DIAMOND TO GOODMAN TO 5 MILES NORTHEAST OF BELLA VISTA...AND MOVING
  NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR DIAMOND BY 545 PM CST.
  NEAR CARTHAGE BY 550 PM CST.
  NEAR GRANBY BY 600 PM CST.
  NEAR FAIRVIEW BY 605 PM CST.
  NEAR SARCOXIE BY 615 PM CST.

THE TOWNS OF FIDELITY...ATLAS...POWELL...STELLA...ROCKY COMFORT...
STARK CITY...NEWTONIA...RITCHEY...WENTWORTH AND MAPLE GROVE ARE ALSO
IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 14 AND 31.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
KANSAS AND MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CST MONDAY MORNING FOR MISSOURI.

LAT...LON 3702 9447 3649 9434 3651 9409 3735 9407
      3735 9441

$$

JLT
6 follow-up statements
000 
WWUS53 KSGF 272346
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CST SUN NOV 27 2005

MOC097-119-145-280030-
/O.CON.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-MCDONALD MO-
547 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONALD...
NEWTON AND JASPER COUNTIES UNTIL 630 PM CST...

AT 543 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DIAMOND TO GOODMAN TO 9 MILES NORTHEAST OF BELLA VISTA...AND MOVING
NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  6 MILES SOUTHEAST OF CARTHAGE BY 555 PM CST.
  NEAR GRANBY BY 600 PM CST.
  NEAR FAIRVIEW BY 605 PM CST.
  NEAR SARCOXIE BY 615 PM CST.

THE TOWNS OF FIDELITY...POWELL...STELLA...NEWTONIA...STARK CITY...
ROCKY COMFORT...RITCHEY...MAPLE GROVE...DUDENVILLE AND REEDS ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 16 AND 31.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3702 9447 3649 9434 3651 9409 3735 9407
      3735 9441

$$

JLT
000 
WWUS53 KSGF 272349
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CST SUN NOV 27 2005

MOC097-119-145-280030-
/O.CON.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-MCDONALD MO-
550 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONALD...
NEWTON AND JASPER COUNTIES UNTIL 630 PM CST...

AT 547 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES EAST OF CARTHAGE TO NEOSHO TO 11 MILES WEST OF WASHBURN...AND
MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR GRANBY BY 555 PM CST.
  NEAR FAIRVIEW BY 600 PM CST.
  NEAR SARCOXIE BY 615 PM CST.

THE TOWNS OF FIDELITY...POWELL...STELLA...ROCKY COMFORT...NEWTONIA...
STARK CITY...RITCHEY...WENTWORTH...REEDS AND DUDENVILLE ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 15 AND 31.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3702 9447 3649 9434 3651 9409 3735 9407
      3735 9441

$$

JLT
000 
WWUS53 KSGF 272357
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CST SUN NOV 27 2005

MOC097-119-145-280030-
/O.CON.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-MCDONALD MO-
557 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONALD...
NEWTON AND JASPER COUNTIES UNTIL 630 PM CST...

AT 555 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF GOLDEN CITY TO GRANBY TO 9 MILES NORTH OF PEA RIDGE...
AND MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR FAIRVIEW BY 610 PM CST.
  NEAR SARCOXIE BY 615 PM CST.

THE TOWNS OF POWELL...FIDELITY...MAPLE GROVE...STELLA...DUDENVILLE...
STARK CITY...NEWTONIA...RITCHEY...ROCKY COMFORT AND REEDS ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 18 AND 31.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3702 9447 3649 9434 3651 9409 3735 9407
      3735 9441

$$

JLT
000 
WWUS53 KSGF 280004
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CST SUN NOV 27 2005

MOC097-119-145-280030-
/O.CON.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-MCDONALD MO-
604 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONALD...
NEWTON AND JASPER COUNTIES UNTIL 630 PM CST...

AT 601 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GOLDEN CITY TO DIAMOND TO WHEATON TO PEA RIDGE...AND MOVING NORTHEAST
AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR FAIRVIEW BY 610 PM CST.
  NEAR SARCOXIE BY 615 PM CST.

THE TOWNS OF RITCHEY...NEWTONIA...STARK CITY...POWELL...STELLA...
FIDELITY...MAPLE GROVE...DUDENVILLE...ROCKY COMFORT AND REEDS ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 19 AND 31.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3702 9447 3649 9434 3651 9409 3735 9407
      3735 9441

$$

JLT
000 
WWUS53 KSGF 280012
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CST SUN NOV 27 2005

MOC119-280022-
/O.CAN.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
MCDONALD MO-
612 PM CST SUN NOV 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR MCDONALD COUNTY HAS BEEN
CANCELLED...

AT 609 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 3676 9439 3678 9441 3698 9446 3707 9446
      3735 9440 3734 9410 3728 9408 3688 9408
      3687 9409 3675 9409

$$

MOC097-145-280030-
/O.CON.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-
612 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEWTON AND
JASPER COUNTIES UNTIL 630 PM CST...

AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GOLDEN CITY TO SARCOXIE TO FAIRVIEW TO 6 MILES NORTHEAST OF PEA
RIDGE...AND MOVING NORTHEAST AT 45 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN JASPER AND EASTERN NEWTON COUNTIES...INCLUDING THE TOWNS OF
AVILLA...MAPLE GROVE...REEDS...FAIRVIEW...DUDENVILLE...WENTWORTH AND
SARCOXIE.

THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 25 AND 31.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3676 9439 3678 9441 3698 9446 3707 9446
      3735 9440 3734 9410 3728 9408 3688 9408
      3687 9409 3675 9409
$$

JLT
000 
WWUS53 KSGF 280026
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CST SUN NOV 27 2005

MOC097-145-280036-
/O.EXP.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-
626 PM CST SUN NOV 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR NEWTON AND JASPER COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

AT 622 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3676 9439 3678 9441 3698 9446 3707 9446
      3735 9440 3734 9410 3728 9408 3688 9408
      3687 9409 3675 9409

$$

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 1:25 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 27, 1:25 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CST SUN NOV 27 2005

.DISCUSSION...
VERY EXPLOSIVE ATMOSPHERE IS BEGINNING TO TAKE SHAPE ACROSS EASTERN
KANSAS AND EASTERN OKLAHOMA THIS AFTERNOON. 18Z KSGF SOUNDING IS
SHOWING A VERY STRONG CAP...BUT THE UPPER LEVEL ENERGY BEGINNING TO
SURGE NORTHEAST ACROSS OKLAHOMA/KANSAS AND TEXAS WILL BREAK THIS CAP
BY LATE THIS AFTERNOON ACROSS THE FORECAST AREA. 0-3 KM STORM
RELATIVE HELICITIES ARE ALREADY NEAR 400 M2/S2...WHICH IS MORE THAN
SUFFICIENT FOR ROTATING STORMS IN THE LOWER ATMOSPHERE.

A VERY STRONG JET STREAK IS NOTED ON SATELLITE ACROSS EASTERN
OKLAHOMA WHICH IS ENHANCING LARGE SCALE LIFT ACROSS KANSAS AND
OKLAHOMA. SATELLITE IMAGERY IS VERY INTERESTING IN TERMS OF VERTICAL
DIFFLUENT FLOW AS INDIVIDUAL CLOUD ELEMENTS ARE RACING
NORTH/NORTHEAST ACROSS THE FORECAST AREA WITH A STRONG EASTERLY
COMPONENT ACROSS EASTERN MISSOURI. BREAKS IN THE OVERALL CLOUD
SHIELD HAS ALLOWED FOR TEMPERATURES TO RISE TO NEAR 70
DEGREES...WITH 60S ELSEWHERE. MODIFIED SOUNDING AT KSGF WITH A
TEMPERATURE OF 67 AND A DEW POINT OF 53 INDICATED CAPES AROUND 915
J/KG AND A CAP OF 160 J/KG. IF THE TEMPERATURE OR MOISTURE INCREASES
ONLY SLIGHTLY TO 70 OVER 55...INSTABILITY WILL RISE TO 1500 J/KG
WITH LITTLE CAP.

THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA BY MIDNIGHT...WITH
BLUSTERY CONDITIONS CONTINUING THROUGH MONDAY. MOISTURE WRAPPING
AROUND THIS STRONG STORM SYSTEM TO THE NORTH...WILL ALLOW FOR SOME
SPRINKLES...CHANGING OVER TO FLURRIES ACROSS MAINLY THE NORTHERN
FORECAST AREA BY MONDAY AFTERNOON.

.EXTENDED OUTLOOK...
MADE LITTLE CHANGES BEYOND WEDNESDAY WITH ANOTHER COLD FRONT
EXPECTED TO MOVE THROUGH THE REGION THURSDAY WITH ANOTHER STORM
SYSTEM POSSIBLY AFFECTING SOUTHERN MISSOURI BY NEXT WEEKEND.
THICKNESS VALUES AND MOISTURE REMAIN IN QUESTION...BUT DID ADD A
CHANCE OF RAIN OR SNOW FOR NEXT WEEK. TEMPERATURES SHOULD REMAIN
SEASONABLY COOL AS THE UPPER LEVEL PATTERN REMAINS
WEST/NORTHWESTERLY.

JLT

&&

.AVIATION...
FOR THE 18Z TAFS...A PATCH OF SCATTERED CLOUDS HAD OPENED UP OVER
SOUTHWEST MISSOURI LATE THIS MORNING.  SUNSHINE WILL ONLY ADD TO
SURFACE INSTABILITY.  EXPECT THUNDERSTORMS TO FORM OVER EASTERN
KANSAS AROUND 21Z AND MOVE THROUGH THE KJLN AND KSGF TERMINALS
BETWEEN 22-02Z. LLWS WILL ALSO BE A CONCERN IN ADVANCE OF THE
CONVECTIVE LINE.

ONCE STORMS CLEAR THE AREA...EXPECT WINDS...STRATOCUMULUS AND
STRATUS TO PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD.

GAEDE

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...WIND ADV UNTIL 6PM SOUTHWESTERN COUNTIES.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Nov 27, 3:25 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CST SUN NOV 27 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
325 PM CST SUN NOV 27 2005

...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

THUNDERSTORMS...SOME MAY PRODUCE
DAMAGING WINDS IN EXCESS OF 70 MPH.
ISOLATED STRONG TORNADOES.
AND HAIL UP TO THE SIZE OF HALF DOLLARS.

  AREAS AFFECTED AND TIMING:

STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS EXTREME SOUTHEAST
KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON AND THIS
EVENING.  THIS EPISODE OF THUNDERSTORMS WILL LIKELY END PRIOR TO 2
AM.

  DISCUSSION:

THE INGREDIENTS CONTINUE TO COME TOGETHER LATE THIS AFTERNOON AND
THIS EVENING FOR A SEVERE WEATHER OUTBREAK WITH DAMAGING WINDS AND
ISOLATED TORNADOES...SOME POSSIBLY STRONG.

THIS ACTIVITY WILL LIKELY FORM INTO LINE SEGMENTS AND MINIATURE
SUPERCELLS ALONG AN APPROACHING COLD FRONT WHICH WILL MOVE RAPIDLY
EASTWARD ACROSS WESTERN MISSOURI AND THE MISSOURI OZARKS THROUGH THE
EVENING. VERY STRONG WIND SHEAR WILL SUPPORT A THREAT OF TORNADOES
AND WIDESPREAD DAMAGING WINDS.

ALTHOUGH INSTABILITY REMAINS LIMITED...AND THE OZARKS REMAIN CAPPED
DUE TO A STRONG INVERSION THIS AFTERNOON...THE STRENGTH OF THE
APPROACHING UPPER LEVEL ENERGY WILL BREAK THIS CAP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WEST TO NORTHWEST WINDS IN EXCESS OF 30 MPH WILL OCCUR
BEHIND SUNDAYS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 AND 4 PM ACROSS
SOUTHEAST KANSAS AND WESTERN MISSOURI WHERE A TORNADO WATCH IS
POSTED. PLEASE BE AWARE THAT THUNDERSTORMS WILL BE MOVING AT 55
TO 65 MPH ONCE THEY DEVELOP...THEREFORE SPOTTERS SHOULD BE PREPARED TO
BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE
COUNTY UPSTREAM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT / CRAMER

In the hours before

Special weather statement, Nov 27, 12:40 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CST SUN NOV 27 2005

KSZ073-097-101-MOZ066-077-088-093-101-280200-
BOURBON-CHEROKEE-CRAWFORD-BARTON-JASPER-MCDONALD-NEWTON-VERNON-
1240 PM CST SUN NOV 27 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 875 IN
EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREA...

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON... CHEROKEE... CRAWFORD...

IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHWEST MISSOURI

BARTON... JASPER... MCDONALD...
NEWTON... VERNON...

THIS INCLUDES THE CITIES OF...ANDERSON...BAXTER SPRINGS...
CARTHAGE...COLUMBUS...FORT SCOTT...JOPLIN...LAMAR...NEOSHO...
NEVADA...PINEVILLE AND PITTSBURG.

JLT
Special weather statement, Nov 27, 3:07 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CST SUN NOV 27 2005

MOZ055>058-067>071-078>083-089>092-094>098-102>106-280515-
BARRY-BENTON-CAMDEN-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-DOUGLAS-
GREENE-HICKORY-HOWELL-LACLEDE-LAWRENCE-MARIES-MILLER-MORGAN-
OREGON-OZARK-PHELPS-POLK-PULASKI-ST. CLAIR-SHANNON-STONE-TANEY-
TEXAS-WEBSTER-WRIGHT-
307 PM CST SUN NOV 27 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 877 IN
EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING AREA...

IN MISSOURI THIS WATCH INCLUDES 29 COUNTIES

IN CENTRAL MISSOURI

BENTON... CAMDEN... HICKORY...
MARIES... MILLER... MORGAN...
PHELPS... PULASKI... ST. CLAIR...

IN SOUTH CENTRAL MISSOURI

DENT... HOWELL... OREGON...
SHANNON... TEXAS...

IN SOUTHWEST MISSOURI

BARRY... CEDAR... CHRISTIAN...
DADE... DALLAS... DOUGLAS...
GREENE... LACLEDE... LAWRENCE...
OZARK... POLK... STONE...
TANEY... WEBSTER... WRIGHT...

THIS INCLUDES THE CITIES OF...ALTON...APPLETON CITY...AURORA...
AVA...BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON...
CASSVILLE...COLE CAMP...EL DORADO SPRINGS...ELDON...EMINENCE...
FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...GREENFIELD...
HERMITAGE...HOUSTON...KIMBERLING CITY...LAKE OZARK...LEBANON...
MANSFIELD...MARSHFIELD...MONETT...MOUNT VERNON...MOUNTAIN GROVE...
NIXA...OSAGE BEACH...OSCEOLA...OZARK...REPUBLIC...ROGERSVILLE...
ROLLA...SALEM...SPRINGFIELD...STOCKTON...THAYER...THEODOSIA...
VERSAILLES...VIENNA...WARSAW...WAYNESVILLE...WEST PLAINS...
WILLOW SPRINGS AND WINONA.

KSZ073-097-101-MOZ066-077-088-093-101-280200-
BOURBON-CHEROKEE-CRAWFORD-BARTON-JASPER-MCDONALD-NEWTON-VERNON-
307 PM CST SUN NOV 27 2005

...TORNADO WATCH 875 REMAINS VALID UNTIL 8 PM CST THIS EVENING FOR
THE FOLLOWING AREA...

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON... CHEROKEE... CRAWFORD...

IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHWEST MISSOURI

BARTON... JASPER... MCDONALD...
NEWTON... VERNON...

THIS INCLUDES THE CITIES OF...ANDERSON...BAXTER SPRINGS...
CARTHAGE...COLUMBUS...FORT SCOTT...JOPLIN...LAMAR...NEOSHO...
NEVADA...PINEVILLE AND PITTSBURG.

A VIGOROUS UPPER LEVEL STORM SYSTEM WILL INTERACT WITH UNSEASONABLY
WARM AND HUMID AIR THIS AFTERNOON AND THIS EVENING...AND PRODUCE
STRONG TO SEVERE THUNDERSTORMS.  THESE STORMS WILL TRACK ACROSS
EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI
OZARKS...POTENTIALLY PRODUCING LARGE HAIL UP TO THE SIZE OF HALF
DOLLARS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOS.  THIS
EPISODE OF THUNDERSTORMS WILL LIKELY END AFTER MIDNIGHT TONIGHT.

GC / CRAMER
Local storm report, Nov 27, 5:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CST SUN NOV 27 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     PORTERVILLE             37.72N 95.07W
11/27/2005                   BOURBON            KS   LAW ENFORCEMENT

            TIN BLOWN OFF OF SHED. POSSIBLE TORNADO DAMAGE. STORM
            SURVEY MAY BE NEEDED ON MONDAY.

SUTTON
Local storm report, Nov 27, 5:25 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CST SUN NOV 27 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          2 W DUDENVILLE          37.30N 94.12W
11/27/2005                   JASPER             MO   TRAINED SPOTTER

            TORNADO REPORTED ON GROUND.  LOCATION IS 3 MILES SOUTH
            OF GOLDEN CITY.

SUTTON
Local storm report, Nov 27, 5:28 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CST SUN NOV 27 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FUNNEL CLOUD     LOCKWOOD                37.38N 93.97W
11/27/2005                   DADE               MO   AMATEUR RADIO

            FUNNEL CLOUD REPORTED JUST NORTHWEST OF LOCKWOOD VIA
            AMATEUR RADIO

SUTTON
Local storm report, Nov 27, 5:31 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CST SUN NOV 27 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FUNNEL CLOUD     3 NW LOCKWOOD           37.41N 94.01W
11/27/2005                   DADE               MO   TRAINED SPOTTER

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:51 AM CSTWind AdvisorySGFBarry, Barton, Benton, Cedar, Christian, Dade and 12 more17 hr
Nov 27, 4:38 PM CSTTornado WarningSGFJasper, Newton46 min
Nov 27, 5:07 PM CSTTornado WarningSGFBarton, Dade38 min
Nov 27, 5:27 PM CSTFlash Flood WarningSGFDouglas, Ozark, Taney6 hr
Nov 27, 5:37 PM CSTTornado WarningSGFCedar31 min
Nov 27, 5:46 PM CSTTornado WarningSGFDouglas, Ozark59 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.